Alert archive / Indiana / Flood Watches in 2011

Flood Watch 5, NWS Indianapolis, IN

November 28, 201139 counties in Indiana

NWS Indianapolis, IN issued this flood watch at Nov 28, 2011, 2:47 PM EST for 39 counties in Indiana. It took effect at Nov 28, 2011, 7:00 PM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2011, 2:47 PM EST (19:47 UTC)
In effect from
Nov 28, 2011, 7:00 PM EST
Expired
Nov 29, 2011, 3:51 PM EST
In force
21 hr
Issued by
NWS Indianapolis, IN
Flood severity
None
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WGUS63 KIND 281947
FFAIND

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
247 PM EST MON NOV 28 2011

...FLOOD WATCH TONIGHT INTO TUESDAY NIGHT...

.AN UPPER LOW WILL MOVE FROM THE SOUTHERN STATES INTO THE
NORTHEASTERN STATES BY TUESDAY NIGHT...BRINGING RAIN TO CENTRAL
INDIANA. THIS RAIN FALLING ON SATURATED GROUND COULD LEAD TO
FLOODING.

INZ021-028>031-035>049-051>057-290400-
/O.NEW.KIND.FA.A.0005.111129T0000Z-111130T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
247 PM EST MON NOV 28 2011

...FLOOD WATCH IN EFFECT FROM 7 PM EST THIS EVENING THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING 
  AREAS...BOONE...CARROLL...CLAY...CLINTON...DELAWARE... 
  FOUNTAIN...HAMILTON...HANCOCK...HENDRICKS...HENRY...HOWARD... 
  JOHNSON...MADISON...MARION...MONTGOMERY...MORGAN...OWEN... 
  PARKE...PUTNAM...RANDOLPH...RUSH...SHELBY...TIPPECANOE... 
  TIPTON...VERMILLION...VIGO AND WARREN. 

* FROM 7 PM EST THIS EVENING THROUGH LATE TUESDAY NIGHT

* 1 TO 2 INCHES OF RAIN WILL FALL TONIGHT INTO TUESDAY NIGHT.
  THIS RAIN FALLING ON WET GROUND COULD LEAD TO FLOODING.

* FLOODING OF LOW LYING AREAS...POOR DRAINAGE AREAS...AND ALONG
  CREEKS...STREAMS...AND RIVERS IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

INZ060>065-067>072-290400-
/O.NEW.KIND.FA.A.0005.111129T0000Z-111130T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
247 PM EST MON NOV 28 2011

...FLOOD WATCH IN EFFECT FROM 7 PM EST THIS EVENING THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING 
  AREAS...BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE... 
  JACKSON...JENNINGS...KNOX...LAWRENCE...MARTIN...MONROE AND 
  SULLIVAN. 

* FROM 7 PM EST THIS EVENING THROUGH LATE TUESDAY NIGHT

* AROUND AN INCH TO AN INCH AND A HALF OF RAIN IS POSSIBLE TONIGHT
  INTO TUESDAY NIGHT...EVEN THOUGH THERE MAY BE PERIODS OF LIGHT
  OR NO RAINFALL AT TIMES ON TUESDAY. THIS RAIN FALLING ON ALREADY
  SATURATED GROUND COULD LEAD TO FLOODING.

* FLOODING OF LOW LYING AREAS...POOR DRAINAGE AREAS...AND ALONG
  CREEKS...STREAMS...AND RIVERS IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$


50
4 follow-up statements
204 
WGUS63 KIND 290214
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
914 PM EST MON NOV 28 2011

...FLOOD WATCH TONIGHT INTO TUESDAY NIGHT...

.AN UPPER LOW WILL MOVE FROM THE SOUTHERN STATES INTO THE
NORTHEASTERN STATES BY TUESDAY NIGHT...BRINGING RAIN TO CENTRAL
INDIANA. THIS RAIN FALLING ON SATURATED GROUND COULD LEAD TO
FLOODING.

INZ021-028>031-035>049-051>057-291015-
/O.CON.KIND.FA.A.0005.000000T0000Z-111130T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
914 PM EST MON NOV 28 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TUESDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BOONE...
   CARROLL...CLAY...CLINTON...DELAWARE...FOUNTAIN...HAMILTON... 
  HANCOCK...HENDRICKS...HENRY...HOWARD...JOHNSON...MADISON... 
  MARION...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... 
  RANDOLPH...RUSH...SHELBY...TIPPECANOE...TIPTON...VERMILLION... 
  VIGO AND WARREN. 

* THROUGH LATE TUESDAY NIGHT

* 1 TO 2 INCHES OF RAIN WILL FALL TONIGHT INTO TUESDAY NIGHT. 
  THIS RAIN FALLING ON ALREADY WET GROUND COULD LEAD TO FLOODING. 

* FLOODING OF LOW LYING AREAS...POOR DRAINAGE AREAS...AND ALONG 
  CREEKS...STREAMS...AND RIVERS IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

INZ060>065-067>072-291015-
/O.CON.KIND.FA.A.0005.000000T0000Z-111130T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
914 PM EST MON NOV 28 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TUESDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... 
  BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE...JACKSON... 
  JENNINGS...KNOX...LAWRENCE...MARTIN...MONROE AND SULLIVAN. 

* THROUGH LATE TUESDAY NIGHT

* AROUND AN INCH TO AN INCH AND A HALF OF RAIN IS POSSIBLE 
  TONIGHT INTO TUESDAY NIGHT...EVEN THOUGH THERE MAY BE PERIODS 
  OF LIGHT OR NO RAINFALL AT TIMES ON TUESDAY. THIS RAIN FALLING 
  ON ALREADY SATURATED GROUND COULD LEAD TO FLOODING. 

* FLOODING OF LOW LYING AREAS...POOR DRAINAGE AREAS...AND ALONG 
  CREEKS...STREAMS...AND RIVERS IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

SMF
776 
WGUS63 KIND 290843
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
343 AM EST TUE NOV 29 2011

...FLOOD WATCH THROUGH TONIGHT...

.AN UPPER LOW WILL MOVE FROM CENTRAL TENNESSEE INTO THE EASTERN
GREAT LAKES TONIGHT...BRINGING RAIN TO CENTRAL INDIANA. THIS RAIN
FALLING ON SATURATED GROUND COULD LEAD TO FLOODING.

INZ021-028>031-035>049-051>057-291645-
/O.CON.KIND.FA.A.0005.000000T0000Z-111130T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
343 AM EST TUE NOV 29 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BOONE...
   CARROLL...CLAY...CLINTON...DELAWARE...FOUNTAIN...HAMILTON... 
  HANCOCK...HENDRICKS...HENRY...HOWARD...JOHNSON...MADISON... 
  MARION...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... 
  RANDOLPH...RUSH...SHELBY...TIPPECANOE...TIPTON...VERMILLION... 
  VIGO AND WARREN. 

* THROUGH LATE TONIGHT

* UP TO AN ADDITIONAL INCH OF RAIN MAY FALL BY THIS EVENING. THIS RAIN
  FALLING ON ALREADY WET GROUND COULD LEAD TO FLOODING.

* FLOODING OF LOW LYING AREAS...POOR DRAINAGE AREAS...AND ALONG 
  CREEKS...STREAMS...AND RIVERS IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

INZ060>065-067>072-291645-
/O.CON.KIND.FA.A.0005.000000T0000Z-111130T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
343 AM EST TUE NOV 29 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... 
  BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE...JACKSON... 
  JENNINGS...KNOX...LAWRENCE...MARTIN...MONROE AND SULLIVAN. 

* THROUGH LATE TONIGHT

* AN ADDITIONAL HALF INCH OF RAIN IS POSSIBLE THROUGH THIS
  EVENING...EVEN THOUGH THERE MAY BE PERIODS OF LIGHT OR NO
  RAINFALL AT TIMES TODAY. THIS RAIN FALLING ON ALREADY
  SATURATED GROUND COULD LEAD TO FLOODING.

* FLOODING OF LOW LYING AREAS...POOR DRAINAGE AREAS...AND ALONG 
  CREEKS...STREAMS...AND RIVERS IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

RYAN
132 
WGUS63 KIND 291612
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1112 AM EST TUE NOV 29 2011

...FLOOD WATCH THROUGH TONIGHT...

.AN UPPER LOW WILL MOVE FROM CENTRAL TENNESSEE INTO THE EASTERN
GREAT LAKES TONIGHT...BRINGING RAIN TO CENTRAL INDIANA. THIS RAIN
FALLING ON SATURATED GROUND COULD LEAD TO FLOODING.

INZ021-028>031-035>049-051>057-300015-
/O.CON.KIND.FA.A.0005.000000T0000Z-111130T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
1112 AM EST TUE NOV 29 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BOONE...
   CARROLL...CLAY...CLINTON...DELAWARE...FOUNTAIN...HAMILTON... 
  HANCOCK...HENDRICKS...HENRY...HOWARD...JOHNSON...MADISON... 
  MARION...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... 
  RANDOLPH...RUSH...SHELBY...TIPPECANOE...TIPTON...VERMILLION... 
  VIGO AND WARREN. 

* THROUGH LATE TONIGHT

* UP TO AN ADDITIONAL INCH OF RAIN MAY FALL BY THIS EVENING. 
  THIS RAIN FALLING ON ALREADY WET GROUND COULD LEAD TO 
  FLOODING. 

* FLOODING OF LOW LYING AREAS...POOR DRAINAGE AREAS...AND ALONG 
  CREEKS...STREAMS...AND RIVERS IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

INZ060>065-067>072-300015-
/O.CON.KIND.FA.A.0005.000000T0000Z-111130T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
1112 AM EST TUE NOV 29 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... 
  BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE...JACKSON... 
  JENNINGS...KNOX...LAWRENCE...MARTIN...MONROE AND SULLIVAN. 

* THROUGH LATE TONIGHT

* AN ADDITIONAL HALF INCH TO INCH OF RAIN IS POSSIBLE THROUGH THIS
  EVENING...EVEN THOUGH THERE MAY BE PERIODS OF LIGHT RAINFALL AT
  TIMES TODAY. THIS RAIN FALLING ON ALREADY SATURATED GROUND COULD
  LEAD TO FLOODING.

* FLOODING OF LOW LYING AREAS...POOR DRAINAGE AREAS...AND ALONG 
  CREEKS...STREAMS...AND RIVERS IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$


50
618 
WGUS63 KIND 292051
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
351 PM EST TUE NOV 29 2011

INZ021-028>031-035>049-051>057-060>065-067>072-292200-
/O.CAN.KIND.FA.A.0005.000000T0000Z-111130T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
351 PM EST TUE NOV 29 2011

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF INDIANA HAS BEEN CANCELLED. NO
ADDITIONAL HEAVY RAIN IS EXPECTED AS RAIN HAS CHANGED TO SNOW AT
MOST LOCATIONS. 

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flood watch went out at Nov 28, 2:44 PM EST, 3 minutes earlier.

Area forecast discussion, Nov 28, 2:44 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
244 PM EST MON NOV 28 2011

.UPDATE...
THE LONG TERM SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...A STRONG CUT OFF UPPER LOW PRESSURE SYSTEM SLOWLY
SLIDING NORTHEAST ACROSS THE SOUTH CENTRAL AND THEN EASTERN US
WILL KEEP RAIN IN THE FORECAST THROUGH TUESDAY AFTERNOON...WHEN
ENOUGH COLD AIR COULD ARRIVE TO CHANGE OVER TO MIX OF RAIN AND
SNOW. BY TUESDAY NIGHT THERE IS POTENTIAL FOR ACCUMULATING SNOW
ACROSS MUCH OF CENTRAL INDIANA. BY WEDNESDAY THE LOW IS FINALLY
KICKED OUT TO THE EAST AND DRY WEATHER WILL TAKE ITS PLACE. A
QUICK MOVING CLIPPER COULD BRING LOW CHANCES FOR SNOW ACROSS THE
NORTH ON THURSDAY NIGHT AND FRIDAY...THEN ANOTHER SYSTEM WILL
ARRIVE FOR THE END OF THE WEEKEND.

&&

.NEAR TERM /REST OF TODAY/...

RAIN CONTINUES TO SLOWLY WORK ITS WAY NORTH ACROSS CENTRAL INDIANA
AS UPPER LOW SPINS TO OUR SOUTH. RAIN HAS TO OVERCOME INITIALLY
DRY LOWER LEVELS. AS LIFT AND MOISTURE INCREASES THIS AFTERNOON
WITH UPPER LOW MOVING SLOWLY NORTH...RAIN SHOULD OVERSPREAD MUCH
OF THE AREA. THIS IS HANDLED PRETTY WELL WITH CURRENT FORECAST SO
ONLY MADE MINOR CHANGES TO POPS AND WEATHER.

WITH CLOUDS...INCREASING RAIN...AND A COOL NORTHEAST WIND...FEEL
THAT CURRENT HIGH TEMPERATURE FORECAST LOOKS A BIT TOO WARM.
LOWERED BY A BIT MOST LOCATIONS.

BUMPED UP WIND AND WIND GUSTS BASED ON CURRENT TRENDS.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...

FORECAST FOCUS IS ON POPS THROUGHOUT AND PRECIPITATION TYPE/AMOUNTS
FOR TUESDAY NIGHT. MODELS ARE IN PRETTY GOOD AGREEMENT AND WILL
GENERALLY USE A CONSENSUS.

FOR TONIGHT BOTH FORCING AND MOISTURE ACROSS THE AREA SHOULD BE
AMPLE AS THE UPPER LOW AND SURFACE LOW DRIFT NORTHEAST. THEREFORE
WILL GO WITH CATEGORICAL POPS EVERYWHERE...AND TEMPERATURES SHOULD
BE WARM ENOUGH FOR ALL RAIN. TUESDAY LOOKS MUCH THE SAME WITH
DEFORMATION ZONE ACROSS THE AREA AND MOISTURE CONTINUING TO STREAM
AROUND THE LOW AND INTO THE AREA. FROM TONIGHT THROUGH TUESDAY SOME
AREAS COULD SEE WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES...AND
ON TOP OF ALREADY WET SOIL THIS COULD BE ENOUGH TO PRODUCE SOME
FLOODING POTENTIAL. AS OBSERVATIONS COME IN OF AMOUNTS OVER THE LAST
24 HOURS NEED FOR AN ESF OR FLOOD WATCH WILL BE EVALUATED. BY LATE
TUESDAY AFTERNOON SOME MODELS ARE INDICATING POTENTIAL FOR SNOW TO
MIX IN WITH THE RAIN. THERE IS STILL SOME DISAGREEMENT ON HOW FAST
THIS COLDER AIR WILL ARRIVE SO FOR NOW WILL ADD CHANCE FOR SNOW
BEFORE 0Z.

DEFORMATION ZONE IS CONTINUING TO MOVE ACROSS THE AREA TUESDAY NIGHT
ALONG WITH A TROWAL...WITH BOTH OF THESE FOCUSED BETTER ACROSS THE
NORTHERN HALF OF THE AREA. COLUMN IS NOW COOLING FASTER AND
SOUNDINGS ARE BELOW FREEZING JUST ABOUT EVERYWHERE DURING THE
TUESDAY NIGHT PERIOD. THICKNESSES ARE DROPPING INTO THE SNOW
RANGE...BUT THE THICKNESS METHOD IN THE FORECAST SOUNDINGS IS STILL
INDICATING POTENTIAL FOR A MIX OF RAIN AND SNOW AND SURFACE
TEMPERATURES SHOULD BE ABOVE FREEZING MUCH OF THE NIGHT. WITH THE
MODELS TRENDING COOLER ALOFT...WILL CHANGE WORDING TO HIGHER
PROBABILITY OF SNOW WITH CHANCE FOR RAIN. AS FAR AS ACCUMULATIONS
ARE CONCERNED...STRAIGHT MODEL AMOUNTS ARE RANGING FROM 2-4 INCHES
OR SO...AND HPC GUIDANCE IS SIMILAR. HOWEVER DO NOT THINK THIS IS
TAKING INTO CONSIDERATION HOW WARM THE GROUND CURRENTLY IS OR THE
POTENTIAL FOR RAIN MIXING IN. THUS CUT AMOUNTS BY QUITE A BIT FOR A
TOTAL OF TWO INCHES IN THE NORTH AND PERHAPS A SLUSHY INCH OR SO IN
THE INDY METRO. THIS SITUATION WILL BE MONITORED CLOSELY IN UPCOMING
FORECASTS TO DETERMINE IF A HEADLINE WILL BE NECESSARY.

BY WEDNESDAY THE SYSTEM IS MOVING OUT AND HAVE JUST MAINTAINED A
SLIGHT CHANCE IN THE FAR EAST IN THE MORNING IN CASE MOTION IS A BIT
SLOWER AS IS OCCASIONALLY THE CASE WITH CUT OFF SYSTEMS. AFTER THAT
FORECAST IS DRY.

FOR TEMPERATURES MODEL GUIDANCE WAS VERY CLOSE THROUGHOUT...AND THUS
AN AVERAGE WAS USED.

ONE OTHER NOTE...WITH POTENTIAL FOR A TIGHT PRESSURE GRADIENT
ACROSS THE AREA MONDAY NIGHT AND AGAIN TUESDAY NIGHT INTO
WEDNESDAY MORNING...COULD SEE SOME PRETTY GUSTY WINDS...PERHAPS
INTO THE 30-35 MPH RANGE.

&&

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...

A FAST MOVING COLD FRONT WILL MOVE ACROSS OUR AREA EARLY FRIDAY AND
EVEN THIS MAY ONLY PRODUCE A SLIGHT CHANCE OF SNOW SHOWERS ACROSS
OUR FAR NORTH.  OTHERWISE...IT WILL BE DRY AND COOL AT THE START AS
HIGH PRESSURE BUILDS IN BY LATE FRIDAY.  THIS HIGH PRESSURE SYSTEM
WILL CONTINUE TO DOMINATE OUR WEATHER SATURDAY AS IT MOVES TO THE
EAST COAST.

BY SUNDAY THE MODELS START TO DIG A STRONG UPPER TROUGH INTO THE
CENTRAL U.S. AND A COLD FRONT WILL BE APPROACHING OUR AREA SUNDAY
AND WILL MOVE ACROSS OUR REGION SUNDAY NIGHT.  MODELS HAVE TRENDED A
LITTLE WARMER AHEAD OF THIS FRONT AND WILL FOLLOW SUIT WITH THE
FORECAST. FEEL THAT ALL BLEND TEMPERATURES MAY BE A LITTLE TOO COOL
SO WILL SPLIT THE DIFFERENCE WITH ALL BEND AND CONSALL TEMPERATURES
AROUND SUNDAY.

COLDER AIR WILL BE MOVING IN MONDAY. BUT MODELS ALSO WILL BE IN THE
PROCESS OF ENDING PRECIP. I DID NOT DEVIATE FROM ALL BLEND
POPS...BUT I WOULD NOT BE SURPRISED IF MOST AREAS END UP DRY ON
MONDAY.

&&

.AVIATION /DISCUSSION FOR 281800Z TAF ISSUANCE/...

LOW PRESSURE OVER EASTERN TENNESSEE WILL TRACK NORTH INTO CENTRAL
INDIANA BY MID TUESDAY MORNING AND TO NORTHERN OHIO BY END OF THE
FORECAST PERIOD.  AS A RESULT RAIN CURRENTLY ACROSS SOUTHERN INDIANA
AND THE OHIO VALLEY WILL SPREAD NORTH ACROSS ALL TAFS IN CENTRAL
INDIANA THIS AFTERNOON. KLAF AND KBMG WILL START OUT MVFR CEILINGS
FOR A FEW HOURS EARLY THIS AFTERNOON. OTHERWISE...ALL TAFS WILL BE
IFR AND TRENDING TOWARDS LIFR CONDITIONS OVERNIGHT.

NORTHEAST WINDS OF 15 KNOTS WITH GUSTS TO 25 KNOTS POSSIBLE WILL BE
THE RULE MOST SITES THIS AFTERNOON AND OVERNIGHT WITH SOMEWHAT
LIGHTER WINDS AT KBMG.  AS SURFACE LOW MOVES CLOSER WINDS WILL
BECOME LIGHT BY LATE TONIGHT AND KIND...KBMG AND KHUF AND BE 10
KNOTS OR LESS AT ALL SITES TUESDAY MORNING.

MODELS INDICATE RAIN WILL DIMINISH LATE ACROSS SOUTHERN SECTIONS AS
DRY SLOT WORKS NORTH INTO OUR REGION. CEILINGS MAY IMPROBE A LITTLE
ON TUESDAY...BUT SHOULD REMAIN IFR. HOWEVER SOME MODELS INDICATE
THERE MAY BE ENOUGH IMPROVEMENT TO REACH MVFR AT KBMG. AS THE LOW
CONTINUES NORTHEAST COLDER AIR WILL SPREAD INTO OUR REGION CAUSING
THE RAIN TO CHANGE TO SNOW.  FORTUNATELY FOR MOST AREAS THIS WILL
NOT HAPPEN UNTIL AFTER 22Z TUESDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 7 PM EST THIS EVENING THROUGH LATE TUESDAY
NIGHT FOR INZ021-028>031-035>049-051>057-060>065-067>072.

&&

SYNOPSIS...CP
NEAR TERM...50
SHORT TERM...CP
LONG TERM....JEH
AVIATION...RYAN/JH
Hazardous weather outlook, Nov 28, 4:57 AM EST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
457 AM EST MON NOV 28 2011

INZ021-028>031-035>049-051>057-060>065-067>072-291000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
457 AM EST MON NOV 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HAZARDS: NONE.

TIMING: NONE.

DISCUSSION: AN UPPER LOW PRESSURE SYSTEM MOVING ACROSS THE
SOUTHERN U.S. WILL KEEP RAIN ACROSS THE AREA TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OUTLOOK: MODERATE RAINFALL TONIGHT AND TUESDAY ON TOP OF EARLIER
RAINFALL COULD LEAD TO SOME AREAL AND RIVER FLOODING. RAIN ON
TUESDAY COULD TRANSITION TO A RAIN SNOW MIX BY LATE AFTERNOON AND
ACCUMULATING SNOW IS POSSIBLE TUESDAY NIGHT. GUSTY WINDS UP TO 35
MPH WILL BE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING.

DISCUSSION: FORCING FROM AN UPPER LEVEL CUT OFF LOW AND
DEFORMATION FROM A SURFACE LOW WILL KEEP PRECIPITATION ACROSS THE
AREA THROUGH TUESDAY NIGHT. AREAL FLOODING ISSUES ARE POSSIBLE
TUESDAY WITH RIVER FLOODING DEVELOPING LATER IN THE WEEK.
SNOW ACCUMULATIONS OF AROUND 2 INCHES ARE POSSIBLE IN THE NORTH
TUESDAY NIGHT WITH PERHAPS AN INCH CENTRAL AND ONLY A FEW TENTHS
IN THE SOUTH IF ANY. OTHER CHANCES FOR SNOW OR A RAIN SNOW MIX
WILL OCCUR THURSDAY NIGHT INTO FRIDAY...AND THEN SATURDAY NIGHT
THROUGH MONDAY. AT THIS TIME NO ACCUMULATION IS EXPECTED WITH
THESE SYSTEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 11:46 PM ESTAreal Flood AdvisoryINDBartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 2 more9 hr

Nearby

Flood Watches in Indiana, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.